MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK EXPRESS(R) DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK EXPRESS(R) DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number EXPRESS
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code Death (1802)
Date of Event 03/06/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Physio-control downloaded the electronic patient record from the customer's device.However, the record was dated from 2014 and physio confirmed that the time and date in the device was correct.Therefore, the record is not related to the reported event.Physio performed a clinical review of the reported patient event and was unable to determine if the device use contributed to the patient outcome.This was because of insufficient information available, due to the lack of the patient ecg record for the event to determine if the ecg rhythm was shockable.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that during a patient event their device was unable to detect the patient through the defibrillation electrodes.The customer advised that one of their police unit's device kept repeating itself, "pull the red handle and attach the pads as described." the customer indicated that the handle had already been pulled and the defibrillation electrodes were attached to the patient, and the attachment was checked.The fire department/ems arrived very soon after the police and removed the customer's device and its defibrillation electrodes and connected the patient to their own defibrillator.After the event the customer's device displayed, "ok".Ems was able to get a pulse at the scene after cpr, but the patient a (b)(6) male with family history of cardiac arrest passed later at the hospital.
 
Additional Manufacturer Narrative
Physio-control further evaluated the customer¿s device but was unable to duplicate the reported issue.After observing proper device operation through functional and performance testing the device was returned to the customer for use.The cause of the reported issue could not be determined.
 
Event or Problem Description
The customer contacted physio-control to report that during a patient event their device was unable to detect the patient through the defibrillation electrodes.The customer advised that one of their police unit's device kept repeating itself, "pull the red handle and attach the pads as described." the customer indicated that the handle had already been pulled and the defibrillation electrodes were attached to the patient, and the attachment was checked.The fire department/ems arrived very soon after the police and removed the customer's device and its defibrillation electrodes and connected the patient to their own defibrillator.After the event the customer's device displayed, "ok".Ems was able to get a pulse at the scene after cpr, but the patient a (b)(6) year old male with family history of cardiac arrest passed later at the hospital.

Brand Name
LIFEPAK EXPRESS(R) DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8471604
Report Number0003015876-2019-00559
Device Sequence Number1062543
Product Code MKJ
UDI-Device Identifier00883873823811
UDI-Public00883873823811
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K033275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberEXPRESS
Device Catalogue Number80427-000134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age57 YR
Patient Weight79